Possible Lucentis Side-Effects Discovered

Researchers may have uncovered a side-effect in the macular degeneration treatment Lucentis.

Lucentis is the leading treatment for wet macular degeneration.  However, researchers at the Mayo Clinic have discovered this drug may cause increased pressure inside the eyes of some patients who have received the drug to treat their eye disease.

Dr. Sophie Bakri began noticing patients in her clinic treated with Lucentis were showing intraocular pressure higher than normal.  These patients were not suffering from glaucoma and this prompted a closer look into potential causes.

As part of the research, findings from two previous studies evaluating Lucentis as a treatment for macular degeneration.  Both studies followed patients as they received Lucentis injections monthly and used a control group that did not.

Dr. Bakri noted patients who received Lucentis injections for their macular degeneration demonstrated an increased intraocular pressure.

It must be noted that it is still not known whether or not Lucentis or the repeated monthly injections or both that resulted in the increased eye pressure.  It was noted the increase was statistically significant.

Lucentis has still proven to be the leading treatment for wet macular degeneration.  As more and more data is collected from the long term use of this drug, the more researchers will learn about its side-effects and the eye disease itself.

Comments

  1. deborah blankenship says:

    I have received lucentis injections every 4 to 8 weeks for the past 28 mo. on three different injection i have suffered from loss of vision due to increase pressure in my l eye. with the injectioin in oct. 2011 my eye pressure increased into the 50’s whitch was the worse with vision loss for almost 10 min. now this visit in nov. my vision was worse and an increase of fluid in the eye. unsure if pressure increase could have caused loss of vision and fluid

Speak Your Mind

*